Alert archive / Idaho / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Pocatello, ID

July 3, 20259 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 3, 2025, 1:17 AM MDT for 9 counties in Idaho. It took effect at Jul 3, 2025, 1:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 1:17 AM MDT (07:17 UTC)
In effect from
Jul 3, 2025, 1:00 PM MDT
Expired
Jul 3, 2025, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:29 PM MDTLIGHTNING2 Se Ucon, IDRocky Mountain Power reports a small power outage due to lightning off of N 55th E near US-26.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
-126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS85 KPIH 030717
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
117 AM MDT Thu Jul 3 2025

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR IDAHO FIRE ZONE 413 FOR SCATTERED
THUNDERSTORMS...

IDZ413-040200-
/O.UPG.KPIH.FW.A.0002.250703T1900Z-250704T0200Z/
/O.NEW.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/
Caribou Range/Caribou NF-
117 AM MDT Thu Jul 3 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONE 413...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from 1 PM
this afternoon to 8 PM MDT this evening. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* IMPACTS...Scattered thunderstorms will develop during the 
  afternoon. Gusty and erratic winds are expected near 
  thunderstorms. Frequent lightning can increase wildfire starts.

* THUNDERSTORMS...25 to 35 percent coverage expected.

* OUTFLOW WINDS...25 to 45 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.



&&

$$
2 follow-up statements
083 
WWUS85 KPIH 031424
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
824 AM MDT Thu Jul 3 2025

...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR IDAHO FIRE ZONES 413 AND 427 FOR SCATTERED 
THUNDERSTORMS...

IDZ427-040200-
/O.EXA.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
824 AM MDT Thu Jul 3 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from 1 PM
this afternoon to 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* IMPACTS...Scattered thunderstorms will develop during the 
  afternoon. Gusty and erratic winds are expected near 
  thunderstorms. Frequent lightning can increase wildfire starts.

* THUNDERSTORMS...25 to 35 percent coverage expected.

* OUTFLOW WINDS...25 to 45 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

- Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ413-040200-
/O.CON.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/
Caribou Range/Caribou NF-
824 AM MDT Thu Jul 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE
WEATHER ZONE 413...

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* IMPACTS...Scattered thunderstorms will develop during the 
  afternoon. Gusty and erratic winds are expected near 
  thunderstorms. Frequent lightning can increase wildfire starts.

* THUNDERSTORMS...25 to 35 percent coverage expected.

* OUTFLOW WINDS...25 to 45 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$
994 
WWUS85 KPIH 040158
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
758 PM MDT Thu Jul 3 2025

IDZ413-427-040300-
/O.EXP.KPIH.FW.W.0002.000000T0000Z-250704T0200Z/
Caribou Range/Caribou NF-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
758 PM MDT Thu Jul 3 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING FOR SCATTERED
THUNDERSTORMS FOR FIRE WEATHER ZONES 413 AND 427...

A few isolated thunderstorms will remain possible over the next 1
to 2 hours, but overall coverage will be isolated with activity
weakening over time.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 2, 9:00 PM MDT, 4 hours 17 minutes earlier. Its key messages:

  • Showers and thunderstorms every day through Saturday with July 4th likely the most widespread coverage as an upper level wave pushes east.
  • Cooler temperatures beginning Thursday with highs only in the 70s and 80s Thursday through Saturday.
  • Overall dry conditions are expected to return by Sunday and continue into next week with an overall warming trend as well. Temperatures will return to the 90s for lower elevations.
Area forecast discussion, Jul 2, 9:00 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
900 PM MDT Wed Jul 2 2025

.KEY MESSAGES...

- Showers and thunderstorms every day through Saturday with July
  4th likely the most widespread coverage as an upper level wave
  pushes east.

- Cooler temperatures beginning Thursday with highs only in the
  70s and 80s Thursday through Saturday.

- Overall dry conditions are expected to return by Sunday and
  continue into next week with an overall warming trend as well.
  Temperatures will return to the 90s for lower elevations.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 118 PM MDT Wed Jul 2 2025

Southerly flow aloft continues through the short term period
with extensive moisture working into the region. Will have
isolated to scattered thunderstorms this afternoon and evening
and again Thursday afternoon and evening. Expect more widespread
coverage Thursday afternoon with scattered coverage more
widespread especially in higher elevations. Lows tonight in the
50s and 60s with highs Thursday into the 70s mountains and 80s
to near 90 valleys. Expecting strong wind gusts only near any
thunderstorm outflow activity.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 118 PM MDT Wed Jul 2 2025

Friday is expected to have the most widespread shower and
thunderstorm activity in the forecast period. Over 0.10 inches
is likely in the central mountain and Sun Valley region and
northeast mountains. Expect lesser amounts in the Snake Plain
and southern mountains. It will be the coolest day as well with
highs only in the 70s and 80s with some 60s mountains.
Convective activity will be limited to the northeast mountains
Saturday with continued cool weather with highs in the 70s and
80s continuing. Dry and hot conditions expected Sunday through
Wednesday with another upper level ridge building over Idaho.
Highs Monday through Wednesday in the 80s mountains and 90s
valleys possible approaching 100 in some locations by Wednesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 859 PM MDT Wed Jul 2 2025

No major changes to the forecast for the rest of tonight and into
Thursday. A few spotty showers remain this evening and models
continue to show potential for showers late tonight/early Thursday
morning, so have kept VCSH in for all sites. However, there is the
potential this ends up being more virga than actual showers. Went
with VCTS for most sites in the TAFs for Thursday afternoon for now
due to some discrepancies between hi-res models. Added in a PROB30
for IDA for Thursday evening as both the NAM and HRRR show the
potential for a line of storms moving through beginning around 02Z
Friday.

&&

.FIRE WEATHER...
Issued at 118 PM MDT Wed Jul 2 2025

Trend still in place for increased thunderstorm coverage moving
through the rest of the week. Cloud cover early today may have
limited the amount of instability for thunderstorms today, but in
any case, coverage today leans more toward isolated and widely
scattered. Gusty winds 35-50 mph will be possible. Thunderstorm
coverage increases into Thursday, and then again into Friday for the
4th. There is some potential for overnight storms Thursday night,
but confidence is low. The increase in precipitation comes with a
decrease in temperatures and increase in daytime humidity. By
Friday, most thunderstorms should be able to produce a wetting rain.
The bulk of the moisture shifts east for the weekend, allowing for a
warming trend to return to East Idaho. Humidities should return
toward more seasonable levels, but isolated thunderstorms may
continue across higher terrain zones through Sunday. High pressure
builds back into the Intermountain West for the early part of next
week, for continued drying and warming trend.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for IDZ413.

&&

SHORT TERM...GK
LONG TERM...GK
AVIATION...AMM
FIRE WEATHER...DMH

In the hours before

Local storm report, Jul 2, 11:12 PM MDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
1112 PM MDT Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Tstm Wnd Dmg     2 SW Moreland           43.20N 112.48W
07/01/2025                   Bingham            ID   Public

            Large tree down near Snake River High
            School.

&&

KSmith

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:17 PM MDTSpecial Weather StatementPIHCassia43 min
Jul 3, 5:12 PM MDTSpecial Weather StatementPIHJefferson48 min

Nearby

Red Flag Warnings in Idaho, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.